Title

Bound On The Extreme Zeros Of Orthogonal Polynomials

Title - Alternative

Proc. Amer. Math. Soc.

Keywords

Bounds; Chain Sequences; Chihara-Wall-Wetzel Theorem; Laguerre; Polynomials; Largest Zero; Meixner Polynomials; Meixner-Pollaczek; Polynomials; Recurrence Relations; Smallest Zero; Mathematics, Applied; Mathematics

Abstract

Using chain sequences we formulate a procedure to find upper (lower) bounds for the largest (smallest) zero of orthogonal polynomials in terms of their recurrence coefficients. We also apply our method to derive bounds for extreme zeros of the Laguerre, associated Laguerre, Meixner, and Meixner-Pollaczek polynomials. In addition, we consider bounds for the extreme zeros of Jacobi polynomials of degree n and parameters a(n) and b(n).

Publication Title

Proceedings of the American Mathematical Society

Volume

115

Issue/Number

1

Publication Date

1-1-1992

Document Type

Article

Language

English

First Page

131

Last Page

140

WOS Identifier

WOS:A1992HN96400019

ISSN

0002-9939

Share

COinS